Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 103, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 10, 2008, 6:27 PM CDT for Adams County, Brown County, Illinois. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2008, 6:27 PM CDT (23:27 UTC)
- Expired
- Apr 10, 2008, 7:18 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Adams County, IL, Brown County, IL
The radar
The Lincoln radar (KILX), 146 km from the middle of the area, began a volume at 23:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
| Apr 10, 4:55 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 11.5 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 475 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 305 m²/s²
- 0-3 km storm-relative helicity
- 419 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 102327
SVRLSX
ILC001-009-110030-
/O.NEW.KLSX.SV.W.0103.080410T2327Z-080411T0030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
627 PM CDT THU APR 10 2008
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAMS COUNTY IN WEST CENTRAL ILLINOIS
NORTHWESTERN BROWN COUNTY IN WEST CENTRAL ILLINOIS
* UNTIL 730 PM CDT
* AT 625 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM MENDON TO 5 MILES SOUTHWEST OF
PAYSON...OR ALONG A LINE EXTENDING FROM 10 MILES EAST OF CANTON TO
6 MILES NORTHEAST OF HANNIBAL...AND MOVING NORTHEAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
PAYSON...
CLAYTON...
CAMP POINT...
GOLDEN...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 4020 9093 4011 9091 4010 9071 4005 9069
3980 9125 3976 9137 4010 9137 4020 9127
TIME...MOT...LOC 2327Z 211DEG 44KT 4010 9132 3980 9132
$$
CVKING2 follow-up statements
000
WWUS53 KLSX 102356
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
656 PM CDT THU APR 10 2008
ILC001-009-110030-
/O.CON.KLSX.SV.W.0103.000000T0000Z-080411T0030Z/
BROWN IL-ADAMS IL-
656 PM CDT THU APR 10 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN ADAMS AND NORTHWESTERN BROWN COUNTIES...
AT 655 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 13 MILES NORTH OF CHATTON TO
PAYSON...OR ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF CARTHAGE
TO 7 MILES NORTHEAST OF HANNIBAL...MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF SEVERE THUNDERSTORMS INCLUDE...ADAMS...
LIBERTY...COLUMBUS...CAMP POINT...MOUND STATION...CLAYTON...LA
PRAIRIE AND GOLDEN.
LAT...LON 4010 9091 4009 9071 4005 9069 4002 9074
3980 9124 3976 9134 3976 9137 4020 9117
4019 9093
TIME...MOT...LOC 2356Z 211DEG 44KT 4035 9099 3980 9130
$$
CVKING000
WWUS53 KLSX 110018
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
719 PM CDT THU APR 10 2008
ILC001-009-110029-
/O.CAN.KLSX.SV.W.0103.000000T0000Z-080411T0030Z/
BROWN IL-ADAMS IL-
719 PM CDT THU APR 10 2008
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ADAMS AND NORTHWESTERN
BROWN COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 11 PM.
LAT...LON 4010 9091 4009 9071 4005 9069 4002 9074
3980 9124 3976 9134 3976 9137 4020 9117
4019 9093
TIME...MOT...LOC 0019Z 211DEG 44KT 4059 9080 4004 9111
$$
CVKINGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:12 PM CDT, 15 minutes earlier.
Area forecast discussion, Apr 10, 6:12 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
612 PM CDT THU APR 10 2008
.DISCUSSION...
PRIMARY CONCERN CONTINUES TO BE SEVERE WEATHER THREAT FOR THE REST
OF THE AFTERNOON AND THIS EVENING...AND TO A LESSER EXTENT THE
POTENTIAL FOR HEAVY RAIN ASSOCIATED WITH THE STORMS.
FIRST...THE HEAVY RAIN. 1 HOUR FLASH FLOOD GUIDANCE IS QUITE LOW
ACROSS THE CWFA...AS ONE MIGHT EXPECT. VALUES RANGE FROM AROUND 1.5
INCHES TO AS LOW AS 0.6 INCHES IN PARTS OF CENTRAL AND EASTERN
MISSOURI. WHILE ANY ADDITIONAL STORMS THAT MOVE ACROSS THESE AREAS
TONIGHT WILL LIKELY BE MOVING VERY QUICKLY...THEY COULD STILL
PRODUCE A BRIEF PERIOD OF HEAVY RAIN WHICH COULD CAUSE SOME MORE
LOCALIZED FLASH FLOODING. WILL THEREFORE LEAVE THE FLASH FLOOD
WATCH GOING AS IS FOR THE TIME BEING.
SEVERE WEATHER...DRYLINE/PRESSURE TROF MOVING THROUGH
WESTERN/CENTRAL MISSOURI IS IGNITING THUNDERSTORMS. WHILE CAPE
STILL SEEMS TO BE THE LIMITING FACTOR FOR WIDESPREAD SEVERE
THUNDERSTORMS...OBVIOUSLY THERE IS ENOUGH FOR ONGOING LOW TOPPED
CONVECTION. WITH 80+ KTS OF 0-6KM BULK SHEAR...STILL CANT RULE OUT
SEVERE WEATHER. CONVECTIVE MODE IS HARD TO JUDGE...BUT MINI
SUPERCELLS AND/OR SOME HYBRID QLCS IS POSSIBLE. DRY AIR MOVING
NORTHEAST OUT OF THE PLAINS WILL BE THE ULTIMATE END TO OUR
THUNDERSTORM ACTIVITY THIS EVENING...THOUGH IT WILL STILL BE SEVERAL
HOURS BEFORE THE CWFA IS IN THE CLEAR.
THE CLOSED LOW OVER THE PLAINS THATS BRINGING US ALL THIS WEATHER
IS STILL FORECAST TO OPEN UP INTO A FULL LATITUDE TROF EXTENDING
FROM NEW ENGLAND ALL THE WAY TO THE TEXAS COAST OVER THE WEEKEND.
NORTHWEST FLOW WILL ALLOW UNSEASONABLY COLD AIR TO FILTER INTO THE
MIDWEST OVER THE NEXT 3 DAYS. STEEP LOW LEVEL LAPSERATES AND
LINGERING LOW LEVEL MOISTURE WILL KEEP THE AREA BROKEN TO OVERCAST
IN STRATOCU...AND SCATTERED SHOWERS LOOK LIKELY. IT WILL GET COLD
ENOUGH FOR THESE SHOWERS TO BE SNOW AT TIMES. ITS POSSIBLE THAT
SOME OF THE SNOW SHOWERS COULD BE HEAVY ENOUGH TO BRIEFLY TURN THE
GROUND WHITE...BUT ANY REAL ACCUMULATIONS LOOK UNLIKELY AT THIS TIME.
MEDIUM RANGE MODELS START TO TO MOVE THE COLD HIGH PRESSURE SYSTEM
EAST OF THE MID-MISSISSIPPI VALLEY AND BRING SOUTHERLY FLOW BACK TO
THE CWFA BY TUESDAY. HAVE THEREFORE TRENDED BACK TOWARD NORMAL
TEMPERATURES FOR TUESDAY THROUGH THURSDAY NEXT WEEK.
CARNEY
&&
.AVIATION...
FOR THE 00Z TAFS...LOW PRES CNTRD OVR NWRN MO ATTM WL MOVE SLOWLY
NEWD THRU IA TGT AND INTO SWRN WI ON FRI. S-SELY SFC WNDS AT THE
TAF SITES WILL GRADUALLY VEER ARND TO A SWLY DIRECTION BY LT TGT
AND TO A WLY DIRECTION BY THE END OF THE TAF FCST PD. THE STG SFC WND
SPEEDS WILL WKN SLIGHTLY LTR THIS EVNG...BUT THEN PICK UP AGAIN
AND BE GUSTY BGNG LT FRI MRNG. STG TSRA WILL MOVE THRU UIN BTWN
00-01Z EARLY THIS EVNG. SCT TSRA MAY CONT TO DVLP THIS EVNG NR
COU..STL AND SUS BUT MAY LEAVE DRY IN TAFS FOR NOW BASED ON
LATEST RADAR TRENDS AND A LOW PROBABILITY THAT A TSRA WILL PASS
OVER OR EVEN VRY NR THESE AIRPORTS. WITH DRY SLOT MOVG NEWD THRU
THE CWA AND WITH LOSS OF DAYTIME HTG DO NOT SEE MUCH CLOUDINESS AT
THE TAF SITES LTR THIS EVNG THRU THE OVERNIGHT HRS. LOOKING AT
MODEL RH FCSTS AND MOS CLOUD AND CEILING HGT GUIDANCE WRAP AROUND
TYPE LOW LVL CLOUDS WILL ROTATE SEWD THRU THE TAF SITES BY LT FRI
MRNG OR EARLY FRI AFTN. THESE CLOUDS SHOULD BE ARND 3000 FT IN UIN
AND COU AND ARND 4000 FT IN STL AND SUS.
GKS
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR AUDRAIN-BOONE-
CALLAWAY-COLE-CRAWFORD-FRANKLIN-GASCONADE-IRON-JEFFERSON-
KNOX-LEWIS-LINCOLN-MADISON-MARION-MONITEAU-MONROE-
MONTGOMERY-OSAGE-PIKE-RALLS-REYNOLDS-SHELBY-ST. CHARLES-ST.
FRANCOIS-ST. LOUIS-ST. LOUIS CITY-STE. GENEVIEVE-WARREN-
WASHINGTON.
IL...FLASH FLOOD WATCH UNTIL 1 AM CDT FRIDAY FOR ADAMS IL-BROWN IL-
CALHOUN IL-GREENE IL-JERSEY IL-MACOUPIN IL-MADISON IL-
MONROE IL-PIKE IL-RANDOLPH IL-ST. CLAIR IL.
FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR BOND IL-CLINTON IL-
FAYETTE IL-MARION IL-MONTGOMERY IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 10, 4:04 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 404 PM CDT THU APR 10 2008 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111230- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS- SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE- CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN- ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON- ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS- 404 PM CDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING ACROSS THE REGION. A FEW OF THESE STORMS MAY BE SEVERE...CAPABLE OF PRODUCING LARGE HAIL...DAMAGING WINDS AND POSSIBLY TORNADOES. IN ADDITION... A FEW OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL ON TOP OF GROUND THAT IS SATURATED WHICH COULD CAUSE FLASH FLOODING. SOUTHERLY WINDS WILL GUST TO AROUND 40 MPH THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WIDESPREAD RAINFALL FROM LAST NIGHT AND THIS MORNING WILL CAUSE SIGNIFICANT RISES ALONG THE BLACK...BIG AND MERAMEC RIVERS. MODERATE TO MAJOR FLOODING IS EXPECTED THIS WEEKEND. THERE IS A CHANCE OF SNOW SHOWERS ACROSS MUCH OF THE REGION FRIDAY NIGHT THROUGH SATURDAY NIGHT. NO SNOW ACCUMULATION IS EXPECTED. GUSTY WINDS OF 30 TO 40 MPH WILL ALSO OCCUR ACROSS MUCH OF THE AREA ON FRIDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS AND AMATEUR RADIO OPERATORS SHOULD MONITOR THE WEATHER CLOSELY THROUGH THE EVENING AND BE READY FOR IMMEDIATE ACTIVATION SHOULD A SEVERE WEATHER WATCH OR WARNING BE ISSUED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CARNEY
In the hours before
Local storm report, Apr 10, 5:17 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 2 W EMDEN 39.80N 91.90W
04/10/2008 M0.88 INCH SHELBY MO TRAINED SPOTTER
&&
CARNEYLocal storm report, Apr 10, 5:56 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
556 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM FUNNEL CLOUD MAYWOOD 39.95N 91.60W
04/10/2008 LEWIS MO EMERGENCY MNGR
EMERGENCY MANAGER IN MAYWOOD REPORTED A FUNNEL CLOUD
ABOUT 1/4 TO 1/2 BELOW THE CLOUD BASE NEAR MAYWOOD.
&&
SIPPRELLLocal storm report, Apr 10, 5:58 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 1 S LA GRANGE 39.93N 90.54W
04/10/2008 BROWN IL TRAINED SPOTTER
ALONG HIGHWAY 61. POWER LINES DOWN ALONG AND ON THE ROAD.
&&
SIPPRELLLocal storm report, Apr 10, 6:02 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
602 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FUNNEL CLOUD 3 SSW LA GRANGE 39.90N 90.56W
04/10/2008 BROWN IL TRAINED SPOTTER
WALL CLOUD WITH LOTS OF VERTICAL ROTATION.
&&
SIPPRELLLocal storm report, Apr 10, 6:07 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE ST LOUIS MO
607 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM TORNADO 9 S CANTON 40.00N 91.52W
04/10/2008 LEWIS MO TRAINED SPOTTER
ALONG HIGHWAY 61. POWER LINES DOWN ALONG AND ON THE ROAD.
&&
SIPPRELLLocal storm report, Apr 10, 6:10 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
610 PM CDT THU APR 10 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TORNADO 9 SSW CANTON 40.01N 91.59W
04/10/2008 LEWIS MO TRAINED SPOTTER
1 MILE WEST OF HIGHWAY C AND US 61 INTERSECTION ... POWER
POLES AND POWER LINES DOWN ALONG ROAD ...
&&
SIPPRELLThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 8:26 PM CDT | River Flood Warning | LSX | Brown | 38 hr |
| Apr 9, 8:31 PM CDT | River Flood Warning | LSX | Fayette | 6 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Madison | 42 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Saint Clair | 7 days |
| Apr 9, 10:13 PM CDT | River Flood Warning | LSX | Randolph | 45 days |
| Apr 10, 12:25 AM CDT | River Flood Warning | LSX | Adams | 42 days |
| Apr 10, 5:10 AM CDT | Flash Flood Warning | LSX | Monroe, Randolph | 6 hr |
| Apr 10, 8:24 AM CDT | Flash Flood Warning | LSX | Bond, Calhoun, Clinton, Fayette, Greene, Jersey and 6 more | 3 hr |
| Apr 10, 11:34 AM CDT | River Flood Warning | LSX | Brown | 11 hr |
| Apr 10, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 60 min |
| Apr 10, 5:32 PM CDT | Severe Thunderstorm Warning | LSX | Adams | 58 min |
| Apr 10, 5:40 PM CDT | Tornado Warning | LSX | Adams | 32 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.